Hail, Gaines
- When
- April 30, 2:32 PM CST
- Where
- Gaines County, Seagraves
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.930, -102.550
An upper level low over far west Texas moved eastward over west Texas and combined with abundant low level moisture to produce thunderstorms across west Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level low over far west Texas moved eastward over west Texas and combined with abundant low level moisture to produce thunderstorms across west Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 30, 1:03 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT MON APR 30 2007 .SHORT TERM... UPPER LEVEL LOW CURRENTLY MOVING ACROSS THE SOUTHERN PART OF THE TEXAS PANHANDLE. WITH A SHORTWAVE HIGH MOVING INTO THE WESTERN CWA IN ITS WAKE. THE LOW WILL CONTINUE TO MOVE SLOWLY TO THE EAST REACHING SOUTHWEST OKLAHOMA BY 12Z TUESDAY. AT THE SURFACE...A LOW OVER SOUTHEAST NEW MEXICO WILL MOVE TO THE CENTRAL PERMIAN BASIN BY 12Z TUESDAY. A COLD FRONT WILL MOVE INTO THE NORTHERN CWA EARLY TUESDAY BUT WILL LITTLE EFFECT OTHER THAN A WIND SHIFT. WILL CONTINUE TO CARRY ISOLATED TO SLGHT CHC POPS FOR THUNDERSTORMS OVER THE NORTHERN AND EASTERN CWA AS WRAP AROUND MOISTURE MOVES ACROSS THE REGION THIS EVENING. ALSO LEFT A POSSIBILITY OF SEVERE THUNDERSTORMS...MAINLY PRODUCING LARGE HAIL AND DAMAGING WINDS... OVER THE EXTREME EASTERN AREAS WHERE INSTABILITY ASSOCIATED WITH THE UPPER LOW WILL BE THE GREATEST AND A LOW LEVEL JET WILL SET UP. MOST OF THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY MIDNIGHT. TEMPERATURES TONIGHT WILL BE MILD TONIGHT WITH CLOUD COVER AND WINDS INHIBITING RADIATION. LOWS TONIGHT WILL RANGE MAINLY IN THE 50S AND 60S. .LONG TERM... WEAK NW MID LEVEL FLOW WILL BE IN PLACE TUE P.M. WITH 5H LOW LOCATED ACRS N TX. SYSTEM HAS MOVED E SLOWLY AND THERE ISN/T EXPECTED TO BE MUCH DRYING AS 50 DWPNTS HOLD E/N OF THE PECOS RIVER TUE. 7H-5H LR/S NEAR 7 C/KM ACRS THE TRANS PECOS AND DWPNTS IN THE M40S AND ALONG WITH UPSLOPE FLOW WILL BE SUFFICIENT FOR ISOLD SHRA/TSRA. WILL BE SOMEWHAT DEPENDENT ON TIMING OF NEXT SHRTWV TROF THOUGH AND SHRTWV RIDGING MAY TEND TO INHIBIT CONVECTION IN THE W...HOWEVER IF ITS JUST A LITTLE QUICKER DIFFLUENT FLOW MAY MOVE INTO THE W. ATTP WILL OPT TO INCLUDE ISOLD POPS AT LITTLE EARLY THAN CURRENT FCST. BY WED P.M. MID LEVEL TROF WILL BE NEARING THE AREA AND DIVERGENCE WILL HAVE INCREASED ALOFT. SFC PATTERN ISN/T REAL CLEAR BUT THERE IS SOME INDICATION OF A WEAK BOUNDARY...ESPECIALLY ACCORDING TO GFS SFC/85H TEMP DATA. LOW LEVEL MSTR/CONVERGENCE WILL HAVE INCREASED WITH ELY LOW LEVEL COMPONENT AND WITH STEEP 7H-5H LR/S E OF 5H TROF AND TEMPS IN THE 80S AN INCREASING CHANCE OF TSTMS IS WARRANTED. WRF/GFS DO INDICATE THAT AN MCS OR MCS/S WILL COME OUT BTWN MAF/LBB LATE WED NIGHT/EARLY THUR MORNING. DRIER AIR WILL HAVE CHANCE TO PUSH FARTHER E THUR IN WAKE OF MID LEVEL TROF. MID LEVEL RIDING QUICKLY BUILDS THUR P.M. AHEAD OF LONG WAVE TROF MOVING INTO THE NWRN U.S. AND SHOULD BE A DOWN DAY WRT TO TSTMS. 85H THERMAL RIDGE AMPLIFIES FRI WITH TRIPLE DIGIT HEAT IN THE FAVORED AREAS ALONG/NEAR PECOS RIVER IN TX AND ALONG RIO GRANDE. DRYLINE AND CONVERGENCE SHARPENS SAT AS CLOSED 5H CIRCULATION MOVES INTO 4 CORNERS REGION. THIS SEEMS LIKE THE TYPICAL ISOLD DRYLINE TSTMS SCENARIO. DRYLINE WILL MOVE FARTHER E SUNDAY WITH MORE ISOLD DRYLINE TSTMS POSSIBLE. THE HEAT WILL STAY ON...ESPECIALLY W OF THE DRYLINE SAT/SUN. TROF ADVERTISED TO FINALLY PASS MON AND GFS LIGHTS UP THE DRYLINE/FRONT ESPECIALLY ACRS THE N. WILL OPT TO WATCH THIS FOR ESTABLISHED TRENDS BEFORE MAKING SIG CHANGES TO FCST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 63 86 64 85 / 20 10 20 40 CARLSBAD NM 59 88 59 87 / 10 10 20 30 DRYDEN TX 64 90 66 89 / 20 10 10 20 FORT STOCKTON TX 64 90 63 89 / 10 10 10 30 GUADALUPE PASS TX 58 84 58 82 / 10 10 20 20 HOBBS NM 58 86 60 82 / 20 10 30 40 MARFA TX 50 83 49 84 / 10 10 10 10 MIDLAND INTL AIRPORT TX 61 83 64 82 / 10 10 20 40 ODESSA TX 61 85 63 83 / 10 10 20 40 WINK TX 61 92 65 91 / 10 10 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT MON APR 30 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 208 PM CDT MON APR 30 2007 /108 PM MDT MON APR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SOUTHEAST NEW MEXICO ACROSS THE PERMIAN BASIN TO THE LOWER TRANS PECOS AND THE BIG BEND AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE OVER THE WESTERN LOW ROLLING PLAINS AND THE EASTERN PERMIAN BASIN...AND EASTERN TERRELL COUNTY. HAIL TO AROUND QUARTERS AND WIND GUSTS TO 60 ARE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL STORM SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF THE STORMS COULD APPROACH SEVERE LEVELS...AND PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SKYWARN SPOTTER GROUPS ACROSS THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...AND THE LOWER TRANS PECOS REGION SHOULD CONTINUE TO MONITOR LOCAL WEATHER CONDITIONS AND BE PREPARED FOR POSSIBILITY OF LOCAL ACTIVATION SHOULD SEVERE WEATHER DEVELOP. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The Lubbock radar (KLBB), 106 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22873.